Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching from combivir to ziagen and epivir
Oct 17, 2006

Hi, I am a 35 year old male. I am currently on Reyataz and combivir. My viral load is undect. and tcells in the 600s. I have been on combivir for 2 and half years(use to take it with Kaletra) and the reyataz for about a year. I switched from Kaletra out of long term effect fears and stomach issues. My doc and I both want me off of combivir. I am showing a little fat loss in my face and legs and arms(although arms have always been skinny). He wants me on Ziagen and epivir for 1 month then switching me to another( I think its a pill with the two combined). My question is what to expect as far as fat loss, etc. My health is doing great but I want to protect self esteem as long as I can. Is there a better combitatin out there..or this the one I should start? btw...I am resist. to one of the classes...sorry to say I am not sure which one off the top of my head. Hope I have given enough info. Thanks so much!!

Response from Dr. Wohl

I think the switch should from Combivir to abacavir + 3TC (combined = Epzicom) is fine. Studies have shown that abacavir and another drug, tenofovir, are not associated with fat loss. In fact studies of people with fat loss while on d4T or AZT have found gains in fat when these people switched to either abacavir or tenofovir. Both abacavir and tenofovir come together with other drugs (3TC and FTC, respectively) and are once a day. (People on Reyataz who take tenofovir must also be on Norvir as tenofovir reduces the levels of Reyataz a bit and teh Norvir counteracts this effect.)

I suspect you may be resistant to efavirenz and its sister drugs and not the drugs in the class of AZT, tenofovir, 3TC and abacavir.

DW



Previous
Dosage timing
Next
right meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement